Hail, Oktibbeha
- When
- August 17, 3:22 PM CST to 3:26 PM CST
- Where
- Oktibbeha County, 2.77 mi S of Longview to 3.5 mi SW of Longview
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.360, -88.930
Widespread showers and thunderstorms developed across the area with a few becoming strong enough to produce damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Widespread showers and thunderstorms developed across the area with a few becoming strong enough to produce damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 17, 2:53 PM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 353 PM CDT FRI AUG 17 2007 .SHORT TERM...ISOLATED CONVECTION OCCURRING OVER EAST MS THIS AFTERNOON. DEWPOINTS HAVE MIXED OUT TO THE MID AND UPPER 60S OVER MUCH OF THE REGION AND CIRRUS FROM ERIN HAS HAMPERED INSOLATION AND ITS CONTRIBUTION TO DESTABILIZING THE AIR MASS. HOWEVER LAPSE RATES REMAIN RELATIVELY HEALTHY AND A FEW STORMS OVER ERN AREAS WILL HAVE THE POTENTIAL FOR HEALTHY DOWNBURST. DEWPOINTS ARE HIGHEST OVER SWRN ZONES BUT THAT AREA REMAINS MORE STABLE THAN OTHERS. EXPECT CONVECTION TO DIMINISH TOWARD SUNSET. WILL SEE A SLIGHT INCREASE IN LOW LEVEL MOISTURE FOR MOST AREAS SATURDAY...PARTICULARLY WITH 850 MB DEWPOINTS. GFS MOS SHOWS LITTLE IN THE WAY OF POPS FOR TOMORROW BUT THIS REPRESENTS THE DRIEST OF THE GFS ENSEMBLES AND IS SIGNIFICANTLY DRIER THAT EITHER THE NAM OR NGM. WITH THE POSSIBILITY OF A WEAK UPPER JETLET IN THE REGION AND WEAK LOW LEVEL TROUGHING MOVING THROUGH THE BOTTOM OF THE UPPER RIDGE...WILL INCREASE POPS FOR MUCH OF THE AREA BUT KEEP THEM IN ISOLATED CATEGORY FOR NOW. A PRECIP BULLSEYE IS FORECAST FOR SATURDAY EVENING OVER SERN MS THAT TRACKS WWD ACROSS SRN SECTIONS OF THE FORECAST AREA. THIS IS APPARENTLY A FEEDBACK ISSUE ACCORDING TO THE VORTICITY AND CONVECTIVE RAINFALL PATTERN. A SECOND...MUCH LESS INTENSE...UPPER WAVE IS FORECAST TO TRACK WWD UNDERNEATH THE RIDGE SATURDAY NIGHT. WILL FOLLOW LOW END ENSEMBLE MEMBERS SATURDAY NIGHT DUE TO INFLUENCE OF FEEDBACK...KEEPING ISOLATED POPS INTERSTATE 20 AND SWD FOR NOW. .LONG TERM...(SUNDAY THROUGH FRIDAY)...FORECAST PERIOD STARTS OUT QUIET ENOUGH FOR THE FIRST FEW DAYS OF NEXT WEEK WITH PERSISTING UPPER SUBTROPICAL RIDGE AXIS LYING E-W ACROSS THE TN VALLEY AND A TUTT CIRCULATION MOVING NWWD THROUGH THE CENTRAL GULF SUNDAY. THE RIDGE SPLITS A BIT ON MONDAY AS THE TUTT MOVES INTO SERN TX AND DRAGS UP DEEPER LAYERED MOISTURE(PWATS NEAR 2.1 INCHES) INTO THE LOWER MS VALLEY. THE INCREASED SLY FLOW SHOULD ALLOW FOR ISOLATED TO SCATTERED TSRA MAINLY DURING THE AFTERNOONS TO SURGE FARTHER N THROUGH THE CWFA. WILL MAINTAIN BEST DIURNAL POPS OVER SRN 1/3 OF THE CWFA AS THE TUTT MOVES INTO THE RED RIVER VALLEY OF N TX. FROM THIS POINT ON...THE FORECAST WILL GREATLY HINGE ON THE FORECAST TRACKS OF MAJOR HURRICANE DEAN NOW ROARING THROUGH THE ERN CARRIBEAN SEA. UNTIL DEAN APPROACHES OUR LONGITUDE...TEMPS WILL STILL BE HOT SUNDAY AND MONDAY...BUT TEMPERATURES SHOULD BE HELD IN THE MIDDLE 90S FOR MOST ALL AREAS WITH HEAT INDEXES APPROACHING 105F. BY TUESDAY...AT THE VERY MINIMUM WE SHOULD BEGIN SEEING CIRRUS OUTFLOW FROM DEAN AND SOME MINOR TEMPERATURE EFFECTS. IF LANDFALL OF DEAN GETS SHIFTED FARTHER N...THE SUBSEQUENT INFLUX OF TROPICAL MOISTURE AND ASSOCIATED PRECIPITATION INTO THE LOWER MS VALLEY COULD BE SUBSTANTIAL. THIS IS IN CONTRAST TO HOTTER AND DRIER CONDITIONS THAT WOULD COME ABOUT IF THE SCENARIO OFFERED BY THE GFS MODEL OCCURS. NOT MUCH TO GAIN FROM DIFFERING WITH GUIDANCE WHICH STAYS JUST ABOVE CLIMATOLOGY ANYWAY. NO BIG CHANGES TO PREVIOUS FORECAST IN THAT REGARD EXCEPT TO BOOST WINDS JUST A BIT WEDNESDAY/THURSDAY. /40/ && .AVIATION...ISOLATED THUNDERSTORMS CAN BE EXPECTED FOR ALL BUT THE DELTA REGION THIS EVENING. THIS ACTIVITY WILL DIMINISH AROUND OR SOON AFTER SUNSET. OTHERWISE GENERALLY VFR CONDITIONS EXPECTED THROUGH THE NIGHT. AREAS OF LIGHT FOG/HAZE WILL LOWER VSBYS AROUND 5 MILES BUT WILL CLEAR SOON AFTER SUNRISE. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 98 74 96 / 7 15 19 18 MERIDIAN 70 98 72 95 / 10 14 17 16 VICKSBURG 72 98 72 95 / 7 18 18 20 HATTIESBURG 72 97 73 94 / 10 19 18 21 NATCHEZ 73 94 74 91 / 15 21 23 24 GREENVILLE 70 96 72 97 / 6 21 11 17 GREENWOOD 71 98 73 97 / 6 18 13 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03/40 99/99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 405 PM CDT FRI AUG 17 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 182115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 405 PM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EAST MISSISSIPPI THIS AFTERNOON AND EVENING AS A WEAK FRONT DROPS INTO ALABAMA. ISOLATED THUNDERSTORMS WILL HAVE THE POTENTIAL FOR GUSTY DOWNBURST WINDS. A FEW MAY BECOME SEVERE FOR A BRIEF PERIOD WITH THE POTENTIAL FOR DAMAGING WIND GUSTS TO 60 MPH. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN SATURDAY AFTERNOON OVER THE ARKLAMISS. THE AIR MASS WILL REMAIN SOMEWHAT UNSTABLE. SOUTHERLY FLOW WILL MEAN A GRADUAL INCREASE IN LOW LEVEL HUMIDITY WHICH WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. AFTERNOON HIGHS SATURDAY WILL RANGE FROM THE MID TO UPPER 90S. THE GRADUAL INCREASE IN MOISTURE OVER THE AREA WILL RESULT IN AFTERNOON HEAT INDEX VALUES GENERALLY RANGING FROM 100 TO 107 DEGREES. RESIDENTS SHOULD KEEP THIS IN MIND WHEN PLANNING OUTDOOR ACTIVITIES. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY ALTHOUGH AFTERNOON HIGHS WILL RANGE INTO THE MIDDLE 90S FOR THE FIRST PART OF NEXT WEEK...AFTERNOON HEAT INDEX VALUES SHOULD GENERALLY RANGE FROM 100 TO 105 DEGREES. RESIDENTS OF THE ARKLAMISS SHOULD KEEP THIS IN MIND WHEN PLANNING OUTDOOR ACTIVITIES. BY TUESDAY NIGHT...ALL EYES WILL BE FOCUSING ON THE TROPICS AS HURRICANE DEAN CROSSES THE GULF OF MEXICO. THE FORECAST TRACKS FOR DEAN WILL HAVE TO MONITORED CLOSELY THROUGH THE MIDDLE AND END OF THE WEEK...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03/40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 406 PM CDT FRI AUG 17 2007 MSZ030-033-172205- CLAY MS-OKTIBBEHA MS- 406 PM CDT FRI AUG 17 2007 STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND FREQUENT LIGHTNING STRIKES ARE DEVELOPING OVER CLAY AND OKTIBBEHA COUNTIES...AND MOVING SLOWLY TO THE WEST. THE STORMS SHOULD MAINLY AFFECT THE AREA FROM NEAR MONTPELIER TO STARKVILLE...AND EVENTUALLY COULD AFFECT STURGIS AND MABEN. PEOPLE IN CLAY AND OKTIBBEHA COUNTIES...INCLUDING THE CITIES OF MONTPELIER AND STARKVILLE...SHOULD MONITOR THIS STORM CLOSELY. EEC
The Columbus AFB radar (KGWX), 82 km away, was scanning. The volume nearest the first event began at 21:20 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
A few trees were blown down near the Longview Community.
Two power poles were snapped and a large cypress tree was blown down in the Caile community.
Numerous trees and a few power lines were blown down, generally from Elliott to Grenada. A few trees were blown down at The Dogwoods Golf Course where a tree fell on a golf cart. One minor injury occurred from the fallen tree. Additionally, a few buildings in Grenada sustained some roof damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53454, 53455, 53456, 53457.